Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 22, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 3, 2008, 7:20 AM CST for 9 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2008, 7:20 AM CST (13:20 UTC)
- Expired
- Dec 3, 2008, 2:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, King County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2030 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 031320 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 720 AM CST WED DEC 3 2008 ...STRONG WINDS EXPECTED TODAY... .A TIGHT PRESSURE GRADIENT BEHIND A FAST MOVING COLD FRONT WILL CAUSE GUSTY WINDS ACROSS PORTIONS OF THE SOUTHERN PANHANDLE AND ROLLING PLAINS. TXZ024>026-030>032-036>038-032000- /O.NEW.KLUB.WI.Y.0022.081203T1320Z-081203T2000Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE 720 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. SUSTAINED NORTHERLY WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH EARLY AFTERNOON BEFORE DECREASING LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 3, 5:44 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 3, 5:44 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 544 AM CST WED DEC 3 2008 .AVIATION... COLD FRONT EXPECTED THROUGH THE TERMINAL AREAS THIS MORNING CLEARING BOTH TERMINALS BY 15Z. GUSTY NORTHERLY WINDS WILL BE THE PRIMARY AVIATION CONCERN ALONG WITH MVFR CIGS DUE TO POST-FRONTAL CLOUDS. MOST SIGNIFICANT UNCERTAINTY IS THE TIMING OF THE CLEARING THIS AFTERNOON INTO THE EARLY EVENING. 26 && .PREV DISCUSSION... /ISSUED 345 AM CST WED DEC 3 2008/ SHORT TERM... STRONG COLD FRONT MAKING ITS WAY TOWARD THE REGION. AT 9Z...REGION OF MAXIMUM SB FRONTOGENESIS WAS LOCATED ALONG A LINE FROM KSWO TO KGCK TO KLIC THEN INTO THE DENVER METRO AREA. RESPECTABLE 3 HRLY PRESSURE RISES ACROSS NWRN KS / SWRN NE / NERN CO OF 6 MB SUGGEST FRONT WILL CONTINUE MAKING GOOD SWD PROGRESS AS INDICATED IN GUIDANCE. AM EXPECTING FROPA IN NRN ZONES AOA 13Z CLEARING THE SRN ZONES BY 17Z. BEHIND THE FRONT...STRATUS DECK AND DEEP LAYER MOISTURE PRESENCE SUGGEST A CHANCE OF SOME LIGHT PRECIP GENERALLY N OF A CHILDRESS TO MORTON LINE AS MODEST VERTICAL LIFT IN THE DENDRITIC GROWTH ZONE AOA 600MB TO 700 MB AROUND MID-DAY. PRECIP TYPE IS GENERALLY EXPECTED TO BE RA- WITH PERHAPS A SLGT CHC SN- IN THE NWRN CORNER OF THE CWA. WINDOW FOR PRECIP WILL BE QUITE NARROW WITH CLOUD COVERAGE DECREASE IN THE NW STARTING IN THE AFTERNOON AND WORKING ITS WAY SEWD. WINDS BEHIND THE FRONT WILL BE QUITE BLUSTERY WITH NRLY WINDS OF 25-30 MPH GUSTING TO NEAR 45 MPH ACROSS THE NE FOR A COUPLE OF HOURS. THAT SAID...DO EXPECT WINDS TO REMAIN JUST UNDER WIND ADVISORY CRITERIA AND WILL HIGHLIGHT THIS IN THE HWO. WITH THE EXPEDITIOUS NATURE OF THE FRONT AND WITH DECOUPLING/LGT WINDS THIS EVENING...HAVE UNDERCUT GUIDANCE A FEW DEGREES REGIONWIDE WITH EXTRA EMPHASIS IN THE NORMAL LOWER/COOLER SPOTS. 26 LONG TERM... THE FOCUS FOR THIS ITERATION WAS ON TEMPERATURES EARLY ON...AND A POTENTIAL STORM SYSTEM TOWARD EARLY NEXT WEEK. A COLD WESTERN CANADA/AK AIRMASS WILL CONTINUE TO FILTER INTO THE CENTER PART OF THE NATION THURSDAY AND EARLY FRIDAY BEFORE FINALLY SHIFTING SLOWLY EASTWARD BY LATE FRIDAY INTO SATURDAY. WEST TEXAS WILL REMAIN UNDER THE INFLUENCE OF THE WESTERN PERIPHERY OF THIS AIRMASS...WITH CHILLY AND DRY CONDITIONS. HIGHS ON THURSDAY WILL LIKELY ONLY CLIMB INTO THE MIDDLE 40S...WITH MID AND UPPER 40S FRIDAY...EXCEPT FOR PERHAPS LOWER 50S NEAR THE STATE LINE DEPENDING ON EXACTLY HOW FAST THE SURFACE RIDGE PULLS AWAY AND A LEE TROUGH DEVELOPS EAST OF THE ROCKIES. BY SATURDAY...AN UPPER RIDGE ACROSS THE WESTERN CONUS WILL EDGE EASTWARD WITH A MODERATING INFLUENCE ON THIS REGION. ALTHOUGH A CLIPPER SYSTEM WILL PLUNGE INTO THE WESTERN GREAT LAKE...PUSHING A WEAK FRONT/WIND SHIFT THROUGH...IT WILL NOT HAVE NEARLY THE SAME PUNCH AS TODAY/S FRONT...AND HIGHS ARE ACTUALLY PROJECTED TO WARM FURTHER INTO THE UPPER 50S OR PERHAPS LOWER 60S. THE DRY CONDITIONS AND WARMING TREND WILL PERSIST ON THROUGH SUNDAY AS A LEE TROUGH DEEPENS OVER EASTERN CO/NM. BY EARLY NEXT WEEK MORE UNCERTAINTY CREEPS INTO THE FORECAST AS THE ECMWF CONTINUES TO SUGGEST THAT A CLOSE CUTOFF LOW OFF THE COAST OF CA WILL OPEN AND BE EJECTED ACROSS THE REGION IN ADVANCE OF A DISTURBANCE MOVING INTO THE PACIFIC NORTHWEST. IF THIS WERE TO COME TO FRUITION IT WOULD MEAN INCREASING RAIN CHANCES BY NEXT MONDAY...WITH RAIN AND SNOW CHANCES ON TUESDAY AS THE KICKER SYSTEM FOLLOWS IN HOT PURSUIT. HOWEVER...THE GFS AND A MAJORITY OF ITS ENSEMBLES AS WELL AS THE DGEX...CANADIAN AND A MAJORITY OF ITS ENSEMBLES ALL SUGGEST THE CUTOFF LOW WILL NOT BE PICKED UP BY THE APPROACHING TROUGH...WITH THE BULK OF TROUGHS ENERGY MOVING THROUGH THE CENTRAL HIGH PLAINS. HENCE...HAVE FAVORED THIS SOLUTION...MEANING A CONTINUATION OF DRY CONDITIONS INTO EARLY NEXT WEEK. AFTER A MILD AND BREEZY/WINDY DAY MONDAY...TEMPERATURES WILL DROP DOWN TOWARD NORMAL BEHIND A COLD FRONT LATE MONDAY OR EARLY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 49 20 44 21 47 / 20 0 0 0 0 TULIA 50 20 43 17 45 / 20 0 0 0 0 PLAINVIEW 52 22 44 21 45 / 20 0 0 0 0 LEVELLAND 53 25 46 19 49 / 20 0 0 0 0 LUBBOCK 53 24 44 22 47 / 10 0 0 0 0 DENVER CITY 57 25 47 22 49 / 10 0 0 0 0 BROWNFIELD 55 25 46 23 49 / 10 0 0 0 0 CHILDRESS 53 23 45 22 45 / 20 0 0 0 0 SPUR 55 25 46 23 49 / 10 0 0 0 0 ASPERMONT 59 25 48 20 50 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 26/23/26
Hazardous weather outlook, Dec 3, 4:57 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 457 AM CST WED DEC 3 2008 TXZ021>044-041100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 457 AM CST WED DEC 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON PRECIPITATION NORTHERLY WINDS WILL APPROACH...OR POSSIBLY EXCEED...SUSTAINED SPEEDS OF 30 MPH IN THE WAKE OF A COLD FRONT THIS MORNING. ANY OCCURRENCE OF SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH ARE EXPECTED TO BE BRIEF AND LOCALIZED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.